It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-17-2008, 12:47 PM   #1
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Unhappy Kepra and depression

Hi all
Its me again my b/f is just increasing his keppra and reducing tegratol. He is still averaging 2to 4 seizures a week and has been since december when he had the major seizure that caused total memory loss for 12 days (scary times) and now i am finding the higher the keppra the worse his depression and moods are getting, he tells me its just that he is sick of all the seizures and really is just frightened this is it for him they are always going to be like this but these thoughts have only really begun when he started the keppra 3 weeks ago. Does anyone have any insight or general advise as to how i should approach all of this.
thanks
peta

 
Sponsors Lightbulb
   
Old 09-17-2008, 01:22 PM   #2
Member
(male)
 
Join Date: Jan 2007
Location: United Kingdom
Posts: 52
shakin stevens HB User
Re: Kepra and depression

Hi, I have been using keppra for some time now and definitely associate it to depression and some strange thoughts. I can not be sure if it is just the keppra because i take oxcarbazepine as well, but i have had three very bad times over the last year usually late at night and each very close to some kind of break down. Last time was only 3 weeks ago and lasted 2 days the reason that i associate them to the drugs is because i am generally not a depressed person and these episodes follow on from a much higher frequency of seizures in the 2 or 3 days previously. Hope its of some help ste

 
Sponsors Lightbulb
   
Old 09-17-2008, 06:09 PM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,236
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Kepra and depression

I encountered a mild depression with Keppra. It onset within 2 DAYS of my dose being increased to 4000mg/day (from 3000). I had to endure that for over 6 weeks until I had slowly spun downhill to the point where I felt unsafe alone. My Dr. refused to listen to me (quote "it'll go away"). Lets just say I didn't trust him and had a bad feeling on it NOT improving.

The ER (hospital of my choice) was stunned at my dose and told me to drop back to previous dose. ALL symptoms went away within 24-36 hours! That by itself told me it was the dose.

HOWEVER I will say I have had labs come back for Keppra in the low 60's (61 something) and I was NOT having problems. So it is not always a problem in my case. If I can take labs at 61 and not have the same effects I had at 4000 (I was on 3000 with labs in the 60's, dropped to 2625/day, still on that dose).

Hope that helps.

--Travis

 
Old 09-20-2008, 07:29 PM   #4
Junior Member
(male)
 
Join Date: Oct 2005
Posts: 30
logger HB User
Post Re: Keppra and depression

i had a lot of anger and depression like problems when i was taking 3000mg of keppra daily. i also seemed to be having problems comprehending reality at times and also wide mood swings that drove me further and further into isolation. i slowly over a one year period have reduced the dose to 500mg daily and i sometimes feel like i have been reborn.

on each dose level change it took me approx four months to adjust to the new level therefore I do not rush it.

keppra, like a lot of these drugs can do wonders for some but also cause big problems for others. even worsening seizures for some.

logger

Last edited by logger; 09-21-2008 at 10:21 AM. Reason: grammer

 
Old 09-23-2008, 07:31 AM   #5
Senior Veteran
(female)
 
Join Date: May 2006
Posts: 733
SentenceDoing HB User
Re: Kepra and depression

I never realized this until right now, but for a while, I've been trying to figure out why, for the past few months (maybe even a year, but it's been worse for the last 6 months or so), I've been so over emotional. Everything makes me cry, and I get into episodes of what seems like mania, where all my thoughts and feeings are intensified, and everything looks brighter and more colorful and I feel like I'm going to explode or burst into tears if I don't do something creative. And I belive all this started with the past couple of Keppra dose increases. Wow, this thread was a revelation. Thanks.

 
Old 09-25-2008, 05:49 PM   #6
Junior Member
(female)
 
Join Date: Dec 2007
Location: melbourne
Posts: 12
dollydidit HB User
Re: Kepra and depression

Hi all

Thankyou for your response we have started on some b6 it seems to be helping a little but its early days we also spoke to gp about depressions and anger he has reduced the keppra for now until we can see the nuero. I really do appreciate the feedback I get from this forum it makes me relise that we are not alone and that there is always someone to answer a question we might have. so again thankyou to all.
cheers
peta

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
anxiety/depression,etc a result of the pain,etc from fibro or Mikeyson3 Fibromyalgia 7 04-24-2010 05:00 PM
Post-Partum Depression emma1car Depression 11 01-25-2008 02:01 PM
Kepra Question JRM2972 Epilepsy 3 08-27-2007 08:56 PM
Kepra anyone? chrevan Epilepsy 4 03-15-2005 08:22 PM
Help in Getting Employers to Cover Depression Treatments claudeintexas Bipolar Disorder 1 08-17-2004 09:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!